Hi I've been prescribed surmontil for insomnia and fibromyalgia. The dose is 25 mg. I'm scarred to take it as I've heard of terrible side effects of antidepressants. Can anyone give me some personal experience of being on it and whether it helped? Thanks Barb
Have you reported this to your Dr? Good chance he/she can either set you at ease or possible prescribe something else. My sister-in-law was on this and she reported to be fine, but I think the dose was less than this, I'd have to check with her on that. Not all reported sides are experienced by everyone, so even if you get some good (or bad) experiences shared, it's no indication of how you will do on this or any other med.
Again though, best course is to tell your Dr, fearing meds can greatly inhibit their ability to help you. Hope this helps.
The list of side effects of a drug is greatly expanded because they have to report something if even one person had that reaction, whether or not they could prove it was from that drug. Surmontil is a tricyclic anti depressent. They have been around since I was in nursing school more then 45 yrs ago. Many many people have taken them with no problems. 25 mg is the starter dose. If side effects occur that you can't handle you can always tell the doc and get off of it.
Hello barbara and welcome to DC. All prescription medications carry warnings and side effects. I don't know of a single one that doesn't. And, as kaismama has mentioned... not every person will experience side effects but all possibilities must be listed. Don't let that worry you. The fear of it can make you have seem like you are having a reaction when it is your "mind" playing tricks on you.
That is the starting dose... give it a try. It can take up to 4 weeks to feel the benefit of most any psych med. I believe the same would be true for this one as well... Stay in touch with your doctor and I hope your doctor is a "psychiatrist" and not a pcp.
Be well and take good care of you... your doctor is prescribing this med because of the "benefit" it can have...
Hello Barbarabyrne. You have good reason to be concerned about the drugs side effects. The tri-cyclics are famous for them.. The major complaint to Surmontil/Trimipramine in regards to side effects is that of having a dry mouth. In fact if you were to research the on cyclics, dry mouth is a constant complaint. Thats the reason the pharamaceutical companies began to develop the so called "newer" family of drugs. SSRI, SNRI Etc etc. Side effects. Aside from the newer drugs having much less uncomfortable side effects, they on a ratio basis (proven research) do no better, no worse that the older drugs. Regards pledge
- Surmontil Information for Consumers
- Surmontil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Surmontil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Jan 2010 • 1 answer
Updated 5 May 2017 • 23 answers
Updated 23 Oct 2014 • 4 answers
Updated 14 Aug 2016 • 1 answer
Updated 12 Nov 2018 • 4 answers